Alert archive / Florida / Small Craft Advisories in 2009
Small Craft Advisory 2, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Jan 15, 2009, 3:52 PM EST. It took effect at Jan 15, 2009, 4:00 PM EST. It was in force for 48 hr.
The area
The counties it named.
The facts
- Issued
- Jan 15, 2009, 3:52 PM EST (20:52 UTC)
- In effect from
- Jan 15, 2009, 4:00 PM EST
- Expired
- Jan 17, 2009, 3:55 PM EST
- In force
- 48 hr
- Issued by
- NWS Key West, FL
The text
As transmitted, in the capitals the NWS used until 2016.
428 WHUS72 KKEY 152052 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 352 PM EST THU JAN 15 2009 GMZ031>033-052>054-072>075-160400- /O.NEW.KKEY.SC.Y.0002.090115T2100Z-090116T2200Z/ FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT- OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 352 PM EST THU JAN 15 2009 ...SMALL CRAFT ADVISORY IN EFFECT... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY FOR THE ATLANTIC WATERS FROM OCEAN REEF TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM...FLORIDA BAY...THE GULF SIDE OF THE LOWER KEYS OUT 20 NM...AND GULF OF MEXICO WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE OUT 20 TO 60 NM. NORTH TO NORTHEAST WINDS WILL INCREASE TO 20 TO 25 KNOTS ACROSS ALL KEYS COASTAL WATERS OVERNIGHT. FRESH TO STRONG NORTHERLY WINDS WILL CONTINUE TO AFFECT THE KEYS WATERS FRIDAY AND FRIDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
8 follow-up statements
891 WHUS72 KKEY 160325 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1025 PM EST THU JAN 15 2009 GMZ031>033-052>054-072>075-161000- /O.CON.KKEY.SC.Y.0002.000000T0000Z-090116T2200Z/ FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT- OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 1025 PM EST THU JAN 15 2009 ...SMALL CRAFT ADVISORY IN EFFECT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE ATLANTIC WATERS FROM OCEAN REEF TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM...FLORIDA BAY...THE GULF SIDE OF THE LOWER KEYS OUT 20 NM...AND GULF OF MEXICO WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE OUT 20 TO 60 NM. NORTH TO NORTHEAST WINDS OF 20 TO 25 KNOTS ACROSS WILL BLOW ACROSS ALL KEYS COASTAL WATERS OVERNIGHT. FRESH TO STRONG NORTHERLY WINDS WILL CONTINUE TO AFFECT THE KEYS WATERS FRIDAY AND FRIDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
309 WHUS72 KKEY 160836 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 336 AM EST FRI JAN 16 2009 GMZ031>033-052>054-072>075-161645- /O.EXT.KKEY.SC.Y.0002.000000T0000Z-090118T0000Z/ FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT- OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 336 AM EST FRI JAN 16 2009 ...SMALL CRAFT ADVISORY IN EFFECT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE ATLANTIC WATERS FROM OCEAN REEF TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM...FLORIDA BAY...THE GULF SIDE OF THE LOWER KEYS OUT 20 NM...AND GULF OF MEXICO WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE OUT 20 TO 60 NM.. NORTH TO NORTHEAST WINDS OF 20 TO 25 KNOTS ACROSS WILL BLOW ACROSS ALL KEYS COASTAL WATERS TODAY. FRESH TO STRONG NORTHERLY WINDS WILL CONTINUE TO AFFECT THE KEYS WATERS TONIGHT AND SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
726 WHUS72 KKEY 162053 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 353 PM EST FRI JAN 16 2009 GMZ031>033-052>054-072>075-171030- /O.CON.KKEY.SC.Y.0002.000000T0000Z-090118T0000Z/ FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT- OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 353 PM EST FRI JAN 16 2009 ...SMALL CRAFT ADVISORY IN EFFECT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE ATLANTIC WATERS FROM OCEAN REEF TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM...FLORIDA BAY...THE GULF SIDE OF THE LOWER KEYS OUT 20 NM...AND GULF OF MEXICO WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE OUT 20 TO 60 NM.. NORTH TO NORTHEAST WINDS OF 20 TO 25 KNOTS ACROSS WILL BLOW ACROSS ALL KEYS COASTAL WATERS TONIGHT. FRESH TO STRONG NORTHERLY WINDS WILL CONTINUE TO AFFECT THE KEYS WATERS SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DFM
096 WHUS72 KKEY 170315 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1015 PM EST FRI JAN 16 2009 GMZ031>033-052>054-072>075-171000- /O.CON.KKEY.SC.Y.0002.000000T0000Z-090118T0000Z/ FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT- OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 1015 PM EST FRI JAN 16 2009 ...SMALL CRAFT ADVISORY IN EFFECT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE ATLANTIC WATERS FROM OCEAN REEF TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM...FLORIDA BAY...THE GULF SIDE OF THE LOWER KEYS OUT 20 NM...AND GULF OF MEXICO WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE OUT 20 TO 60 NM. NORTH TO NORTHEAST WINDS OF 20 TO 25 KNOTS ACROSS WILL BLOW ACROSS ALL KEYS COASTAL WATERS TONIGHT. FRESH TO STRONG NORTHEASTERLY WINDS WILL CONTINUE TO AFFECT THE KEYS WATERS SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
352 WHUS72 KKEY 170834 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 334 AM EST SAT JAN 17 2009 GMZ031>033-171645- /O.EXT.KKEY.SC.Y.0002.000000T0000Z-090117T1800Z/ FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT- 334 AM EST SAT JAN 17 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT THIS MORNING... THE SMALL CRAFT ADVISORY REMAINS IN EFFECT THROUGH THIS MORNING FOR THE FLORIDA BAY...THE GULF SIDE OF THE LOWER KEYS OUT 20 NM...AND THE GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT. NORTHEAST WINDS NEAR 20 KNOTS WILL BLOW ACROSS THESE WATERS THIS MORNING. WINDS WILL DECREASE TO NEAR 15 KNOTS THIS AFTERNOON...ALLOWING FOR THE FLORIDA BAY AND NEARSHORE GULF WATERS TO COME DOWN BELOW ADVISORY LEVELS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ052>054-072>075-171645- /O.CON.KKEY.SC.Y.0002.000000T0000Z-090118T0000Z/ OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 334 AM EST SAT JAN 17 2009 ...A SMALL CRAFT ADVISORY REMAINS IN EFFECT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE ATLANTIC WATERS FROM OCEAN REEF TO 20 NM WEST OF DRY TORTUGAS AND OUT TO 60 NM. NORTH TO NORTHEAST WINDS OF 20 TO 25 KNOTS ACROSS WILL BLOW ACROSS THE ATLANTIC WATERS THIS MORNING....DECREASING TO NEAR 20 KNOTS BY THIS AFTERNOON. FRESH TO STRONG NORTHEASTERLY WINDS WILL CONTINUE TO AFFECT THESE WATERS THROUGHOUT THE DAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
190 WHUS72 KKEY 171541 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1041 AM EST SAT JAN 17 2009 GMZ052>054-072>075-172345- /O.CON.KKEY.SC.Y.0002.000000T0000Z-090118T0000Z/ OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 1041 AM EST SAT JAN 17 2009 ...SMALL CRAFT ADVISORY IN EFFECT... NORTHEAST WINDS 20 TO 25 KNOTS WILL BLOW ACROSS OUR ATLANTIC WATERS TODAY...BUT DECREASE TO NEAR 20 KNOTS LATER THIS AFTERNOON. SUBSEQUENTLY THESE WINDS WILL CONTINUE THROUGHOUT THE DAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ031>033-171800- /O.CON.KKEY.SC.Y.0002.000000T0000Z-090117T1800Z/ FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT- 1041 AM EST SAT JAN 17 2009 ...SMALL CRAFT ADVISORY IN EFFECT... NORTHEAST WINDS 20 TO 25 KNOTS WILL BLOW ACROSS THESE WATERS TODAY. IT IS LIKELY THAT WINDS WILL DECREASE TO 15 TO 20 KNOTS LATER THIS AFTERNOON...AND ALLOW THIS ADVISORY TO BE CURTAILED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DFM
647 WHUS72 KKEY 171744 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1244 PM EST SAT JAN 17 2009 GMZ031>033-171845- /O.CAN.KKEY.SC.Y.0002.000000T0000Z-090117T1800Z/ FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT- 1244 PM EST SAT JAN 17 2009 ...SMALL CRAFT ADVISORY IS CANCELED... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL CRAFT ADVISORY FOR FLORIDA BAY...THE GULF SIDE OF THE LOWER KEYS...AND THE WATERS OFF SHORE MAINLAND MONROE. && $$ GMZ052>054-072>075-180000- /O.EXT.KKEY.SC.Y.0002.090117T1800Z-090118T0000Z/ OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 1244 PM EST SAT JAN 17 2009 ...SMALL CRAFT ADVISORY IN EFFECT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE ATLANTIC WATERS FROM OCEAN REEF TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM...FLORIDA BAY...THE GULF SIDE OF THE LOWER KEYS OUT 20 NM...AND GULF OF MEXICO WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE OUT 20 TO 60 NM. NORTH TO NORTHEAST WINDS OF 20 TO 25 KNOTS WILL BLOW ACROSS THESE WATERS UNTIL TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DFM
765 WHUS72 KKEY 172055 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 355 PM EST SAT JAN 17 2009 GMZ052>054-072>075-180500- /O.CAN.KKEY.SC.Y.0002.000000T0000Z-090118T0000Z/ /O.NEW.KKEY.SW.Y.0001.090117T2100Z-090118T1000Z/ OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 355 PM EST SAT JAN 17 2009 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FOR ATLANTIC WATERS OCEAN REEF TO DRY TORTUGAS...THROUGH 500 AM SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DFM
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 15, 3:20 PM EST, 32 minutes earlier.
Area forecast discussion, Jan 15, 3:20 PM EST, 32 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS NATIONAL WEATHER SERVICE KEY WEST FL 320 PM EST THU JAN 15 2009 ...WINDY AND COOL CONDITIONS IN STORE FOR TONIGHT THROUGH SATURDAY... .DISCUSSION... .CURRENTLY... MOSTLY CLOUDY...BREEZY AND COOL CONDITIONS PREVAIL ACROSS THE FLORIDA KEYS THIS MID JANUARY AFTERNOON. SATELLITE IMAGES CONTINUE TO DEPICT ABUNDANT CLOUD COVER STREAMING NORTHEASTWARD ACROSS THE YUCATAN... SOUTHERN GULF OF MEXICO AND SOUTH FLORIDA. KBYX RADAR DETECTS SOME WEAK RETURNS OVER THE FLORIDA STRAITS AND THE WATERS WEST OF KEY WEST... WHICH LIKELY REPRESENT SUPERCOOLED WATER DROPLETS WITHIN THE MID CLOUD DECK RATHER THAN ACTUAL PRECIPITATION REACHING THE SURFACE. A NUMBER OF CHAFF STREAMERS ARE ALSO NOTED CLOSER TO THE KEYS. WITH THE LACK OF SUNSHINE TODAY...TEMPERATURES ALONG THE ISLAND CHAIN REMAIN STUCK IN THE MID 60S. WINDS ARE FROM THE NORTH AROUND 15 KNOTS WITH OCCASIONAL GUSTS TO 20 KNOTS. SURFACE ANALYSIS DEPICTS A SPRAWLING 1046 MB ARCTIC HIGH PRESSURE AREA CENTERED OVER NORTHWESTERN MISSOURI. A STATIONARY FRONT LIES ACROSS THE WESTERN BAHAMAS AND CENTRAL CUBA...INTO THE NORTHWESTERN CARIBBEAN. AT MID AND UPPER LEVELS...A STRONGLY POSITIVE PACIFIC- NORTH AMERICAN (PNA) PATTERN IS EVIDENT...WITH A DEEP TROUGH ACROSS THE CENTRAL AND EASTERN STATES...AND STRONG RIDGING ALONG THE WEST COAST. .SHORT TERM (TONIGHT THROUGH SUNDAY)... LITTLE CHANGE TO THE LARGE SCALE PATTERN IS EXPECTED THROUGH THE WEEKEND. THE STRONGLY POSITIVE PNA REGIME WILL REMAIN LOCKED IN PLACE...WITH DEEP MID/UPPER LEVEL TROUGHING IN THE EASTERN STATES ALLOWING A POWERFUL ARCTIC SURFACE HIGH TO DROP SOUTHWARD. LOW LEVEL TRAJECTORIES FROM THE NORTH/NORTHEAST RATHER THAN NORTH/NORTHWEST WILL NOT ALLOW FOR THE HEART OF THE COLD AIR TO REACH INTO SOUTH FLORIDA...BUT WE ARE LOOKING FOR A PERIOD OF WINDY AND RELATIVELY COOL WEATHER. IN THE NEAR TERM...TONIGHT THROUGH FRIDAY NIGHT...THE ARCTIC HIGH WILL DROP FROM THE CENTRAL PLAINS INTO THE OHIO VALLEY THEN THE CAROLINAS. THIS WILL TIGHTEN THE PRESSURE GRADIENT CONSIDERABLY ACROSS FLORIDA (UP TO 9 MB JAX-EYW) CAUSING A PROLONGED PERIOD OF WINDY CONDITIONS. OVERRUNNING MOIST SOUTHWESTERLY FLOW IN THE MID/UPPER LEVELS WILL CONTINUE TO PROVIDE ABUNDANT CLOUD COVER ACROSS THE KEYS...BUT LIFT WILL BE GENERALLY LACKING. ISENTROPIC ANALYSIS DOES DEPICT SOME WEAK LIFT ON THE 305/310K SURFACES...BUT FEEL THAT THE MOS POPS IN THE 30S ARE OVERDONE. WILL MAINTAIN JUST DIME POPS FOR TONIGHT AND FRIDAY...AND INCLUDE THEM FRIDAY NIGHT AS WELL. THERE COULD BE A SOMEWHAT BETTER CHANCE FOR SOME OCCASIONAL LIGHT SPRINKLES... BUT THE CHANCES FOR MEASURABLE RAINFALL SHOULD REMAIN QUITE LOW. SATURDAY THROUGH SUNDAY...THE LINGERING MID/UPPER LEVEL MOISTURE SHOULD FINALLY BE SHOVED OFF TO THE SOUTHEAST OF THE KEYS. THIS WILL ALLOW FOR MORE SUNSHINE AND A DRY FORECAST. AS FOR TEMPERATURES...LESS THAN IDEAL TRAJECTORIES AND RELATIVELY MILD WATER TEMPERATURES SURROUNDING THE KEYS WILL PREVENT TEMPS FROM DROPPING TOO FAR. HOWEVER...BELOW NORMAL READINGS ARE EXPECTED THROUGH THE WEEKEND...WITH HIGHS IN THE UPPER 60S TO NEAR 70...AND LOWS RANGING FROM 55 TO 60. .LONG TERM (SUNDAY NIGHT THROUGH THURSDAY)... THE LONGWAVE PATTERN WILL BE ONLY SLOWLY PROGRESSIVE DURING THE FIRST PART OF NEXT WEEK. DEEP MID/UPPER LEVEL TROUGHING WILL PERSIST ALONG THE EASTERN SEABOARD...WHILE UPSTREAM RIDGING MIGRATES FROM THE PACIFIC COAST INLAND TO THE ROCKIES. THIS WILL ALLOW ANOTHER COLD FRONT TO DROP QUICKLY SOUTHWARD THROUGH THE KEYS LATE MONDAY OR MONDAY NIGHT. MOISTURE WILL BE LIMITED WITH THIS FEATURE...BUT THE MODELS DO DEPICT A NARROW RIBBON OF INCREASED MOISTURE RIGHT ALONG THE FRONT...ENOUGH TO WARRANT DIME POPS FOR MONDAY AND MONDAY NIGHT. WE SHOULD EVENTUALLY BE ABLE TO NARROW THE RAIN CHANCES TO A SHORTER TIME PERIOD AROUND THE FROPA...AS THIS TIMING BECOMES MORE CLEAR OVER THE NEXT FEW DAYS. TEMPERATURES WILL MODERATE A BIT AHEAD OF THE NEXT FRONT ON MONDAY...WITH HIGHS CLIMBING INTO THE LOWER 70S...THEN COOL OFF A FEW DEGREES ONCE AGAIN FOR TUESDAY. THEREAFTER...THE LARGE SCALE PATTERN BEGINS TO BREAK DOWN BY THE MIDDLE OF NEXT WEEK...AS THE LAST IN A SERIES OF SHORTWAVES SWINGS OFF THE EAST COAST AND RIDGING BEGINS TO BUILD INTO THE SOUTHERN PLAINS AND LOWER MISSISSIPPI VALLEY. THE GFS DEPICTS A WEAK LOW DEVELOPING ACROSS THE EASTERN GULF WITH ANOTHER FRONT SWINGING THROUGH THE KEYS ON WEDNESDAY...WHILE THE EC IS FASTER AND WEAKER WITH JUST A MINOR FROPA TUESDAY NIGHT. THE GFS SOLUTION SPITS OUT SLIGHT CHANCE POPS FOR THE MIDWEEK PERIOD...BUT THE MAV/MEX POPS HAVE GENERALLY BEEN OVERDONE RECENTLY...AND WILL MAINTAIN THE EXISTING DRY FORECAST. TEMPERATURES WILL REMAIN BELOW NORMAL...WITH HIGHS AROUND 70 AND LOWS OF 55 TO 60. && .MARINE... NORTHERLY WINDS HAVE PERSISTED IN THE SMALL CRAFT EXERCISE CAUTION RANGE OF 15 TO 20 KNOTS ACROSS THE KEYS WATERS THIS AFTERNOON... AND ARE RUNNING ABOVE MODEL GUIDANCE. EXPECT NORTH WINDS TO INCREASE FURTHER OVERNIGHT AS THE ARCTIC HIGH BUILDS SOUTHWARD...REACHING 20 TO 25 KNOTS ACROSS ALL WATERS BEFORE MORNING. THEREFORE HAVE POSTED A SMALL CRAFT ADVISORY FOR ALL KEYS COASTAL WATERS. FRESH TO STRONG NORTHERLY FLOW WILL PERSIST ACROSS THE KEYS THROUGH FRIDAY AND FRIDAY NIGHT...THEN SLOWLY DECREASE SATURDAY THROUGH SUNDAY. EXPECT ADVISORY CONDITIONS TO PREVAIL ACROSS ALL WATERS THROUGH SATURDAY... AND ACROSS THE FLORIDA STRAITS THROUGH SATURDAY NIGHT. THERE SHOULD BE A WINDOW OF SOMEWHAT CALMER CONDITIONS FROM SUNDAY AFTERNOON THROUGH THE DAYTIME ON MONDAY...AS HIGH PRESSURE SETTLES OVER NORTH FLORIDA AHEAD OF THE NEXT APPROACHING COLD FRONT. THIS FRONT IS EXPECTED TO MOVE THROUGH THE KEYS MONDAY EVENING...BRINGING INCREASED NORTHWEST FLOW TO THE AREA ONCE AGAIN MONDAY NIGHT AND TUESDAY. && .AVIATION... VFR CONDITIONS WILL PREVAIL THIS EVENING AT THE KEY WEST AND MARATHON TERMINALS...WITH BKN-OVC CLOUDS INITIALLY FL050-060 AND TRENDING HIGHER WITH TIME. NORTH WINDS TO 20 KNOTS WILL CREATE CROSS WINDS GREATER THAN 10 KNOTS ON OUR EAST-WEST RUNWAYS. && .PRELIMINARY POINT TEMPS/POPS... KEY WEST 61 67 60 68 / 10 10 10 0 MARATHON 60 68 59 69 / 10 10 10 0 && .KEY WATCHES/WARNINGS/ADVISORIES... FL...NONE. GM...SMALL CRAFT ADVISORY IN EFFECT FOR ALL KEYS COASTAL WATERS. && PUBLIC/MARINE.........JACOBSON AVIATION/NOWCASTS.....DFM DATA COLLECTION.......ROSS VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST
Hazardous weather outlook, Jan 15, 6:00 AM EST, 9 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 600 AM EST THU JAN 15 2009 FLZ076>078-GMZ031>033-052>054-072>075-161100- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT- OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 600 AM EST THU JAN 15 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT ...A SMALL CRAFT ADVISORY WILL BE IN EFFECT ON ALL KEYS WATERS TONIGHT... A MASSIVE ARCTIC REGION OF HIGH PRESSURE OVER THE UPPER GREAT PLAINS THIS MORNING WILL BUILD SOUTHEASTWARD OVER THE NEXT COUPLE OF DAYS...RESULTING IN STRONG NORTH TO NORTHEAST WINDS ON ALL KEYS WATERS BEGINNING LATE TONIGHT AND CONTINUING INTO THIS WEEKEND. SUBSEQUENTLY...A SMALL CRAFT ADVISORY WILL BE IN EFFECT ON ALL KEYS WATERS TONIGHT. OTHERWISE...NO HAZARDOUS WEATHER WILL OCCUR ALONG THE FLORIDA KEYS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STRONG NORTH TO NORTHEAST WINDS OF 20 TO 25 KNOTS WILL BE FELT ON KEYS WATERS FRIDAY AND FRIDAY NIGHT...BEFORE ABATING SATURDAY AFTERNOON AND ESPECIALLY SUNDAY. THEREFORE...A SMALL CRAFT ADVISORY WILL BE REQUIRED ON KEYS WATERS FRIDAY AND SATURDAY. LOOKING AHEAD TO NEXT WEEK...A COLD FRONT MAY PASS THROUGH OUR REGION LATE MONDAY OR MONDAY NIGHT...FOLLOWED BY A SPELL OF FRESH TO STRONG WINDS WHICH MAY REQUIRE AN EXERCISE CAUTION HEADLINE OR ADVISORY. OTHERWISE...NO HAZARDOUS WEATHER IS ANTICIPATED ALONG THE ISLAND CHAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. APA
Nearby
Small Craft Advisories in Florida, 2009Every small craft advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.